MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060870
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 21jul2025.It was reported that balloon was unable to inflate, and fluid leak occurred.The 65% stenosed target lesion was located in the non-tortuous and non-calcified arteriovenous fistula of upper limb.A 6.0 x80,75cm gladiator balloon catheter was advanced for dilatation.During pressurization, the balloon could not be inflated at the lesion site.The balloon was removed and when pressurized outside the body, fluid leak occurred.The procedure was completed with a different device.There were no patient complications as a result of this event.However, device analysis revealed a full balloon circumferential tear was identified located approximately 40mm distal of the proximal balloon markerband.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 40mm distal of the proximal balloon markerband.The distal section of the balloon material had been pulled distally over the tip of the device.A visual examination observed no damage to the tip of the device.A visual and tactile examination identified multiple shaft kinks.The shaft was also noted to be stretched.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified with the device.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22784606
Report Number2124215-2025-56051
Device Sequence Number9869350
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public(01)08714729809753(17)270920(10)34890900
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060870
Device Catalogue NumberH74939207060870
Device Lot Number0034890900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown